You must Sign In to post a response.
  • Category: Gynaecology

    Is there any side affects for pregnancy if we take any tablets to postpone periods?


    Do you want to know whether tablets for postponing menstrual periods affect pregnancy or not? Learn more about the possible side effects of menstruation postponing drugs.

    Hi my periods date keep varying every month. I got married last month and on saturday there is a puja at my in-laws place. My last menstruation date was on 8th march, is it safe to take tablets to postpone my periods? Is there any side affect? Will it affect for pregnancy? Plz answer as i am very much worried.
  • Answers

    6 Answers found.
  • Menstrual cycle is a natural phenomenon is related to women fertility system. It occurs in a specific period of approximately 28 days. If we try to delay this process by artificial means such as taking tablets, you may face the problems occurring due to the side effect of the medicine. I don't think its side effect will very severe if it is used for once, but it may affect your fertility capability if you use such medicines frequently. So it may not bring directly problems in pregnancy but create trouble for it. So it is advised not to take such piles regularly basis.

    Thanks and regards,
    Vicky

  • It is not recommended to post pone your period if it is not a matter of urgency. But in case you need to do it like for any auspicious occasion of marriage or something you should consult a gynaecologist first and then take the medicine according to what she/he tells you. Every medicine has a side effect but we always weigh the risk against benefit factor to decide in such situations. If you think its unavoidable then go ahead and meet the doctor

    By delaying your period it wont affect pregnancy as these are different things But usually people who already have problems in conceiving blame the doctor who prescribed medicines for delaying the period if in future they have a pregnancy related issue. If your periods are irregular do mention that to your doctor

  • As already mentioned the cycle varies from person to person, on an average on 28 to 31 days. Although a delay of 5 days is nothing to worry. As you are not sure about your cycle and want to delay periods through pills, there are two factors to be taken care of
    A.Are you planning to start a family soon

    B.Is this occasion really has so much of importance.

    If your answer is the first choice, then the suggestion would be not to go for the pill. Even doctors before prescribing suggest for a pregnancy test for confirmation and then ask the patient to take the pills.

    These pills when taken during pregnancy cause congenital ailments and malformations in the fetus. Therefore it is contraindicated. It is said that these hormones do not wade off from the body soon.

    If your choice is second option, you can go ahead with the pills with a prescription from a gynecologist and adjust your dosage.

    The period delaying pills usually contain hormones like norerthisterone. These substances during the first/initial dosage may cause side effects like:
    1.Nausea
    2.Difficulty in breathing
    3.Edema or retention of water in certain parts of body
    4.Visual disorders
    5.Rashes on skin etc
    These side effects may sometimes occur in some people with first dosage only and in some with prolonged use.

  • Hi, as said above take the pill when it is highly needed rather than a casual way. OC pills used as contraception are of different context here. They actually target the ovulation and prevent ovulation in mid cycle and allow normal period dates. Hence they are not taken in the last week of the cycle. The pills which prevent pregnancy after mating are again different.

    For a regular OC pill regimen definitely there are associated risks but once in a while taking of this period post-poning pill are not very harmful relatively.

    At the end of the day medically it is not completely a safe practice. The side effects are due to the oestrogen component in the pills.

    'Complacency kills the progress,strive for the best..'
    'Share to grow, Grow to share'


    editor
    Ask expert section
    ISC

  • TThis response is marked as DELETED by the admin.

    I took periods delay medicine in 27 and 28 April. But still now I am not yet get period. I test for pregnancy using pregnancy kit. It is positive. Is it possible

  • TThis response is marked as DELETED by the admin.

    I took periods delay medicine in 27 and 28 April. But still now I am not yet get period. I test for pregnancy using pregnancy kit. It is positive. Is it possible


  • This thread is locked for new responses. Please post your comments and questions as a separate thread.
    If required, refer to the URL of this page in your new post.